Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2003, 2:19 PM CDT for Rapides Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 13, 2003, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 131919
SVRLCH
LAC079-132015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CDT FRI JUN 13 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
* UNTIL 315 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BOYCE...MOVING NORTHEAST
AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE ALEXANDRIA...BOYCE...GARDNER AND
HINESTON
DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3134 9287 3113 9278 3131 9240 3139 9265
3150 9272 3135 9293
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:09 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 13, 10:09 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 AM CDT FRI JUN 13 2003 OLD OUTFLOW BOUNDARY ANALYZED JUST SOUTH OF JASPER AND FORT POLK. VISIBLE IMAGERY SHOWING TSTM COMPLEX UPSTREAM OVER NE TX AND NW LA ALREADY PUTTING OUT NEW OUTFLOWS NORTH OF THE FORECAST AREA AND ANOTHER STRONG SEABREEZE IS EVIDENT...ALREADY ACROSS I-10. WAS GOING TO GO WITH A 50 PERCENT POP FOR NRN ZONES BASED ON EXISTING MOISTURE AND INSTABILITY...BUT WILL RAISE POPS TO 70 PERCENT AS THOSE BOUNDARIES COLLISION LOOKS INEVITABLE...SIMILAR TO YESTERDAY. DEVELOPMENT MAY BE DELAYED BY A WEAK CAP HOWEVER CAP SHOULD BE MIXED OUT BY MID-DAY. CAPES NOT AS STRONG AS YESTERDAY BUT STILL RESPECTABLE...GREATER THAN 2000J. WILL TWEAK TEMPS DOWN A BIT FOR THE STRONGER SEABREEZE AND EXPECTED CLOUD-COVER BY THIS AFTERNOON. ...PREVIOUS DISCUSSION... CURRENTLY...REMNANTS OF AN MCS ARE NOW LOCATED FROM ST MARTIN PARISH DOWN THROUGH THE COASTAL WATERS. TSTMS ARE MOSTLY CONCENTRATED OFFSHORE AND CONTINUE TO PUSH SOUTHEAST. ANOTHER AREA OF TSTMS DEVELOPED NORTH OF TYLER, TX AND IS MOVING ESE INTO THE SHREVEPORT AREA. THIS AREA MAY CLIP OUR NORTHERN PARISHES BUT APPEARS TO BE WEAKENING AS IT MOVES EAST. THE MESO-ETA DEPICTS AN MCS FORMING IN NORTH-CENTRAL TX AND MOVES IT IN A PRETTY MUCH SOUTH-SOUTHEASTERLY DIRECTION. THE GFS MISSED THE EARLIER MCS COMPLETELY...BUT DOES DEPICT SOME OF THE ACTIVITY NOW OCCURRING IN N TX. THIS AREA APPEARS TO BE OUR NEXT SHOT OF RAIN TODAY. BOTH MODELS AGREE ON BRINGING A BROAD TROF INTO CENTRAL TX BY SUNDAY MORNING. THE GFS KEEPS AN UPPER LEVEL LOW PRETTY MUCH STATIONARY IN NE TX THROUGH THE EXTENDED...KEEPING THE CHANCE OF RAIN IN OUR FCST THROUGHOUT THE PERIOD WITH THE BEST ENERGY BEING TO THE NORTH OF US AROUND THE LOW ITSELF. SO FOR THE SHORT TERM...WILL KEEP CHANCE POPS IN THE FCST TODAY...A LITTLE HIGHER IN THE LFT AREA AS CURRENT ACTIVITY COMBINED WITH WHAT MAKES IT DOWN HERE FROM N TX WILL LINGER IN LFT A BIT LONGER. SATURDAY MORNING STILL LOOKS LIKE THE BEST CHANCE FOR TSTMS IN THE NEXT FEW DAYS AS MESO-ETA HAS BEEN CONSISTENTLY DEPICTING ANOTHER MCS FORMING IN NE TX AND MOVING DOWN THIS WAY. SPC HAS SLGT RISK TO OUR WEST UNTIL SATURDAY MORNING AFTER WHICH ALL OF OUR CWA IS INCLUDED IN SLGT RISK. WILL CONTINUE THE CHANCE POPS DAY/SLGT CHANCE NIGHT THROUGH THE END OF THE PERIOD...GOING WITH HALF CONSISTENCY AND HALF BELIEF IN GFS. .UPDATED POINT TEMPS/POPS... KBPT 89 76 89 75 / 50 40 60 20 KLCH 88 75 88 75 / 50 30 50 20 KLFT 87 75 89 74 / 50 30 50 30 KAEX 85 73 87 73 / 70 30 60 30 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT/SWEENEY
Hazardous weather outlook, Jun 13, 4:29 AM CDT, 9 hours 50 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 429 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...SMALL HAIL... FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE END OF NEXT WEEK. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SATURDAY MORNING IN MOST AREAS AS A LARGE AREA OF STORMS FORMS IN NORTH-CENTRAL TEXAS AND MOVES DOWN TO THE SOUTH INTO THE LOCAL AREA. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT...AND WILL MOST LIKELY BE NEEDED SATURDAY MORNING. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:22 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 53 min |
| Jun 13, 1:17 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Jun 13, 2:10 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.